Mississippi, 2004Flash Flood and Hail in Mississippi, July 16, 2004
July 16, 2004 · NWS JAN · 19 events in 14 counties and zones
15 thunderstorm wind, 2 hail, 1 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $68,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 16, 5:45 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 16, 5:45 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
645 AM CDT FRI JUL 16 2004
.AVIATION...
VERY FEW PROBLEMS THIS MORNING...BUT EXPECT DETERIORATING CONDITIONS
LATER TODAY AND THIS EVENING AS TSTM ACTIVITY IS EXPECTED TO
INCREASE. TAFS REFLECT THE POSSIBILITY OF TWO SEPERATE THUNDERSTORM
COMPLEXES...ONE THIS EVENING AFFECTING GLH AND GWO FIRST BEFORE
SWEEPING ACROSS JAN AND MEI VICINITIES BEFORE MIDNIGHT...THEN
ANOTHER COMPLEX MOVING IN AFTER MIDNIGHT AND AFFECTING GLH GWO AND
JAN BEFORE SUNRISE. CONFIDENCE IN TIMING OF THESE COMPLEXES IS
LOW...BUT ANY AIRPORT IN THE FORECAST AREA COULD RECEIVE TWO TO FOUR
HOURS OF IFR TO LIFR CONDITIONS IN RAIN/TSTMS LATER TODAY OR TONIGHT.
43/EC
&&
.PREVIOUS DISCUSSION...
.SYNOPSIS...DRIER AND SLIGHTLY COOLER WEATHER IS ON THE WAY...BUT
FIRST WE HAVE TO GET THROUGH THE NEXT 36 HOURS...WHICH SHOULD GET
STORMY AS DUAL MCS LINE UP TO HIT THE FORECAST AREA THIS AFTERNOON
AND AGAIN LATE TONIGHT AND SATURDAY.
&&
.FIRE WEATHER...MAIN FIRE WEATHER CONCERN OVER THE SHORT TERM DEALS
WITH THE APPROACH OF TWO DISTURBANCES...ONE THIS AFTERNOON AND
ANOTHER...MORE SALIENT ONE TONIGHT. EXPECT WIDESPREAD SHOWERS AND
THUNDERSTORMS WITH SOME SEVERE...ESPECIALLY OVERNIGHT. LAL VALUES
WILL APPROACH 5 TONIGHT IN THE NORTHEAST. RAINFALL SHOULD BE HEAVY
AT TIMES...WHICH WILL HELP OUT THE KBDI AND FMC VALUES. EXPECT A
DRYING TREND TO ENSUE AFTER SATURDAY WITH LESS HOT TEMPERATURES AND
LOWER MIN RH LEVELS.
&&
.SHORT TERM...THE MAIN FORECAST CHALLENGE IN THE SHORT TERM IS HOW
TO HANDLE THE SECOND OF TWO MCS EXPECTED TONIGHT. WILL THE FIRST MCS
HAVE ENOUGH OF A STABILIZING EFFECT ON THE ATMOSPHERE TO DAMPEN THE
EFFECT OF THE SECOND? CURRENT THINKING IS NO. READ ON.
THE FIRST...WEAKER WAVE CAN BE SEEN OVER OKLAHOMA ON THE WV
SATELLITE IMAGERY AND APPEARS TO BE HANDLED BEST BY THE ETA. WITH A
THETA-E AXIS ALONG THE MISSISSIPPI RIVER...EXPECT THE AFTERNOON
CONVECTION TO FIRE UP THERE WITH SCATTERED STRONG THUNDERSTORMS AND
ISOLATED SEVERE STORMS AS THE WAVE MOVES OVER THE THETA-E RIDGE. THE
MAIN CONCERN WITH THESE STORMS WILL BE FOR WINDS AND HAIL. THOUGH
THE INSTABILITY ALONG THE THETA-E AXIS IS HIGH...THE SHEAR PROFILES
WITH THIS ONE LOOK FAIRLY WEAK. FURTHERMORE...THE MOISTURE TRANSPORT
INTO THE AREA AT 00Z LOOKS ONLY MARGINAL. THEREFORE...NOT TOO
CONCERNED WITH THE FIRST WAVE. RIGHT NOW EXPECT IT TO TAKE A TRACK
FROM THE NORTHEASTERN PARISHES DOWN TO SOUTHEASTERN MISSISSIPPI.
THIS TRACK SHOULD LEAVE THE NORTH CENTRAL AND NORTHEASTERN ZONES
MOSTLY UNTAPPED FOR TONIGHTS SECOND...MUCH STRONGER WAVE.
FOR TONIGHT AND SATURDAY...ROUND TWO COULD GET INTERESTING TONIGHT.
WITH 45 TO 50 KTS OF DEEP LAYER SHEAR EXPECTED...A DEVELOPING 40 KT
LOW LEVEL JET...GOOD INSTABILITY...EXCELLENT MOISTURE TRANSPORT AND
A SURFACE BOUNDARY TO FOCUS CONVECTION...SEVERE THUNDERSTORMS ARE
POSSIBLE. GIVEN THE UNSEASONABLY HIGH SHEAR...SUPERCELL DEVELOPMENT
IS ALSO POSSIBLE WITH ANY STORM THAT DEVELOPS. ONE FACTOR WORKING
AGAINST THEIR DEVELOPMENT WILL BE QUITE WARM TEMPERATURES IN THE
MIDDLE LEVELS...WHICH WILL HURT THE LAPSE RATES. AT 12Z SATURDAY IN
THE DELTA...500 MB TEMPS ARE EXPECTED TO BE ONLY MINUS 3 DEGREES.
REGARDLESS OF THE SEVERITY OF THE STORMS...ANY THAT FORM WILL LIKELY
BE HEAVY RAIN PRODUCERS. PW VALUES ARE EXPECTED TO SKYROCKET UP TO
AROUND 2.1 TO 2.4 INCHES DURING THE OVERNIGHT HOURS. RIGHT NOW...THE
MAIN CONCERN WILL BE FOR HIGH WINDS AND HAIL...WITH AN OUTSIDE
CHANCE OF A TORNADO OR TWO. FOR SATURDAY MORNING AND SATURDAY
AFTERNOON...EXPECT THE ATMOSPHERIC SHEAR TO WEAKEN SLIGHTLY AS THE
SYSTEM MOVES INTO THE EASTERN AND SOUTHEASTERN PORTIONS OF THE AREA.
ANY SUPERCELLS THAT DEVELOP DURING THE EARLY MORNING HOURS...SHOULD
OPEN UP INTO BOW ECHOES AS THEY PROPAGATE EAST...SOUTHEASTWARD WITH
THE SYSTEM. THE ENVIRONMENT SHOULD BECOME MORE OF A MULTICELLULAR
ENVIRONMENT...WITH THE MAIN CONCERNS REMAINING WINDS AND HAIL. DRY
AIR ADVECTION INTO THE DELTA SHOULD ALLOW FOR THE PRECIPITATION TO
BEGIN TO TAPER OFF THERE DURING THE AFTERNOON AND EVENING HOURS.
SATURDAY NIGHT...EXPECTING THE NORTHWESTERLY FLOW TO BE STRONG
ENOUGH TO PUSH THE SYSTEM OUT OF THE AREA WITH A FEW SHOWERS AND
STORMS LINGERING IN THE SOUTHEASTERN PORTIONS OF THE AREA. SUNDAY
AND MONDAY SHOULD BE MOSTLY DRY DAYS AS A SURFACE RIDGE DEVELOPS
OVER THE AREA...WITH A ONLY A FEW SHOWERS AND STORMS POSSIBLE IN THE
SOUTHEASTERN AREAS. HOWEVER...GIVEN A DRY ATMOSPHERE AND VERY WEAK
INSTABILITY...THEY WILL BE FEW AND FAR BETWEEN.
&&
.LONG TERM... ON WEDNESDAY AND THURSDAY...EXPECTING THE ATMOSPHERIC
INSTABILITY TO BE ON THE RISE AGAIN AS A SERIES OF WEAK WAVES MOVE
THROUGH IN THE ENTRENCHED NORTHWEST FLOW DURING THE AFTERNOON HOURS.
RIGHT NOW...APPEARS THAT THERE WILL BE LITTLE DYNAMICS ASSOCIATED
WITH THESE WAVES AND THAT THE CONVECTION INITIATED BY THEIR PASSAGE
SHOULD BE DRIVEN BY THE AFTERNOON INSTABILITY. THEREFORE...THINK
THAT THE ISOLATED STORMS WILL DIE OUT AROUND SUNSET AS THE AFTERNOON
INSTABILITY IS LOST. AN EARLY LOOK AT FRIDAY SHOWS A SLIGHTLY
STRONGER WAVE MOVING INTO THE AREA DURING THE AFTERNOON. COULD HAVE
SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS IF
THE GFS MODEL SOLUTION HOLDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 92 72 87 70 / 40 60 70 30
MERIDIAN 91 71 87 70 / 40 60 70 50
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
18/HENRY
Hazardous weather outlook, Jul 16, 4:44 AM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
544 AM CDT FRI JUL 16 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171044-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
544 AM CDT FRI JUL 16 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS
THE ENTIRE OUTLOOK AREA.
A STALLED FRONTAL BOUNDARY FROM CENTRAL ARKANSAS TO SOUTHEAST
MISSISSIPPI WILL SUPPORT SCATTERED THUNDERSTORMS
TODAY...ESPECIALLY TO THE SOUTHWEST OF A GRENADA TO MERIDIAN
LINE. THE AIR WILL BECOME VERY UNSTABLE LATER TODAY...AND STORMS
COULD BRIEFLY BECOME SEVERE WITH WIND GUSTS UP TO 60 MPH AND HAIL
TO THE SIZE OF QUARTERS. IT IS POSSIBLE THAT STORMS THIS MORNING
WILL ORGANIZE INTO A THUNDERSTORM COMPLEX OVER SOUTHERN PORTIONS
OF THE OUTLOOK AREA THIS AFTERNOON...AND THIS WOULD ENHANCE THE
POTENTIAL FOR SEVERE THUNDERSTORMS.
BY LATE THIS AFTERNOON AND EVENING...AN INCREASINGLY FAVORABLE
ENVIRONMENT FOR ORGANIZED THUNDERSTORM COMPLEXES WITH DAMAGING
WINDS WILL TAKE SHAPE. IT IS EXPECTED THAT ONE COMPLEX WILL
APPROACH THE OAK GROVE TO INDIANOLA AREA DURING THE LATE
AFTERNOON AND MOVE QUICKLY SOUTHEAST ACROSS MUCH OF THE OUTLOOK
AREA THIS EVENING. ANOTHER COMPLEX SHOULD DEVELOP LATE TONIGHT
AND FOLLOW A SIMILAR PATH.
PERSONS PLANNING OUTDOOR ACTIVITIES TODAY AND TONIGHT SHOULD BE
AWARE THAT STORMS MAY ERUPT AND ORGANIZE QUICKLY. STRONG
NORTHWEST FLOW AND VERY UNSTABLE AIR WILL PROMOTE RAPID MOVEMENT
OF STORM COMPLEXES TO THE SOUTH AND EAST.
...FLOODING...
A VERY MOIST AND UNSTABLE AIRMASS WILL BE FAVORABLE FOR
THUNDERSTORMS WITH VERY HEAVY RAIN TODAY AND TONIGHT. WHILE MOST
OF THE THUNDERSTORM ACTIVITY SHOULD BE
PROGRESSIVE...UNIDIRECTIONAL UPPER LEVEL WIND FIELDS WILL SUPPORT
STORMS MOVING REPEATEDLY OVER THE SAME LOCATION. LOCALIZED HOURLY
RAINFALL AMOUNTS OF TWO OR THREE INCHES WILL BE POSSIBLE AND
COULD RESULT IN MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
...DAYS TWO AND THREE...SATURDAY AND SUNDAY...
THE ACTIVE WEATHER WILL CONTINUE SATURDAY AS THE STRONG COLD
FRONT PUSHES SLOWLY SOUTH ACROSS THE OUTLOOK AREA. ONCE
AGAIN...VERY MOIST AND UNSTABLE AIR ALONG AND AHEAD OF THE FRONT
WILL SUPPORT ORGANIZED THUNDERSTORM ACTIVITY AND POSSIBLE SEVERE
WEATHER. IN ADDITION...CONDITIONS WILL STILL BE FAVORABLE FOR
VERY HEAVY RAINFALL.
MUCH DRIER AIR WILL MOVE IN SATURDAY NIGHT BEHIND THE COLD FRONT.
...DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...COULD BE NECESSARY AT ANY TIME FROM THIS AFTERNOON
THROUGH SATURDAY. ACTIVATION IS NOT ANTICIPATED FROM SUNDAY
THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 16, 7:20 AM CST, 3 hours before
JANWRKLSR 0000
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
820 AM CDT FRI JUL 16 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1730 PM TSTM WND DMG 14 S-SW OF PHILADELPHIA 32.57N 89.11W
07/15/2004 NESHOBA MS EMERGENCY MNGR
POWER LINES DOWN TREES UPROOTED BY HIGHWINDS.
POWER LINES DOWN IN TWO LOCATIONS CAUSING POWER OUTAGES
FOR APPROXIMATELY 12-15 RESIDENTS.
THREE TREES BLOCKING COUNTY ROADS, AND FLOODING WAS EXPERIENCED
ON ONE ROAD.Local storm report, Jul 16, 9:22 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CDT FRI JUL 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 S BENTON 32.78N 90.26W
07/15/2004 1.00 INCH YAZOO MS POST OFFICE
0430 PM TSTM WND DMG 5 E FLORA 32.55N 90.23W
07/15/2004 MADISON MS LAW ENFORCEMENT
A FEW TREES DOWN ALONG HIGHWAY 22 NEAR HIGHWAY 463
0430 PM HAIL FLORA 32.55N 90.31W
07/15/2004 0.75 INCH MADISON MS PUBLIC
0430 PM HAIL SATARTIA 32.67N 90.54W
07/15/2004 1.00 INCH YAZOO MS PUBLIC
DIME TO QUARTER SIZED HAIL FELL IN TOWN. A FEW SMALL
DENTS WERE REPORTED ON A COUPLE OF CARS.
0509 PM TSTM WND DMG MERIDIAN 32.38N 88.71W
07/15/2004 LAUDERDALE MS BROADCAST MEDIA
TREES AND POWER LINES DOWN IN MERIDIAN. DEPUTY TRAPPED IN
CAR BY FALLING DEBRIS ON 8TH STREEN ON TANGLE WOOD DRIVE.
REPORTED BY NEWS MEDIA.
0615 PM TSTM WND DMG HEIDELBERG 31.89N 88.99W
07/15/2004 JASPER MS LAW ENFORCEMENT
ONE TREE DOWN IN THE COMMUNITY OF HEIDELBERG, REPORTED BY
JASPER COUNTY SHERIFF DEPARTMENT.
0625 PM TSTM WND DMG LAUREL 31.69N 89.14W
07/15/2004 JONES MS EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE CITY OF LAUREL REPORTED BY
JONES COUNTY CIVIL DEFENSE.
0625 PM HAIL SANDERSVILLE 31.79N 89.04W
07/15/2004 1.00 INCH JONES MS LAW ENFORCEMENT
0625 PM TSTM WND DMG LAUREL 31.69N 89.14W
07/15/2004 JONES MS EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE CITY OF LAUREL, REPORTED BY
JONES COUNTY CIVIL DEFENSE.
0635 PM TSTM WND DMG SANDERSVILLE 31.79N 89.04W
07/15/2004 JONES MS EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE SANDERSVILLE VICINITY REPORTED
BY JONES COUNTY CIVIL DEFENCE.
0645 PM TSTM WND DMG LAUREL 31.69N 89.14W
07/15/2004 JONES MS EMERGENCY MNGR
NUMEROUS TREES DOWN COUNTY WIDE, REPORTED BY JONES COUNTY
CIVIL DEFENSE.
&&
ENTREMONTEvent by event
15 thunderstorm wind, 2 hail, 1 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Neshoba
- When
- July 16, 10:20 AM CST to 10:25 AM CST
- Where
- Neshoba County, 4 mi N of Philadelphia
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.817, -89.117
Several large trees were uprooted along with pines trees snapped and limbs twisted off.
Thunderstorm Wind, Covington
- When
- July 16, 10:20 AM CST
- Where
- Covington County, Collins
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -89.550
Several trees were blown down along highway 588.
Flash Flood, Grenada
- When
- July 16, 10:30 AM CST to 11:30 AM CST
- Where
- Grenada County, Grenada
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.770, -89.802 (the zone’s center; the record gives no point)
Several roads were flooded.
Thunderstorm Wind, Montgomery
- When
- July 16, 10:40 AM CST to 11:20 AM CST
- Where
- Montgomery County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.483, -89.617
Numerous trees and power lines were blown down across the county.
Thunderstorm Wind, Jones
- When
- July 16, 11:00 AM CST
- Where
- Jones County, 10 mi S of Ellisville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.450, -89.200
Several trees and power lines were blown down.
Thunderstorm Wind, Clarke
- When
- July 16, 11:40 AM CST
- Where
- Clarke County, Enterprise
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.183, -88.817
Numerous trees were blown down across highway 11 near the community of Stafford Springs.
Thunderstorm Wind, Webster
- When
- July 16, 11:40 AM CST
- Where
- Webster County, Eupora
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.533, -89.283
Three trees were blown down.
Thunderstorm Wind, Lamar
- When
- July 16, 11:45 AM CST to 11:50 AM CST
- Where
- Lamar County, Lumberton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.000, -89.450
Numerous trees and power lines were blown down across the southern part of the county.
Thunderstorm Wind, Choctaw
- When
- July 16, 11:45 AM CST to 12:00 PM CST
- Where
- Choctaw County, Ackerman
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.317, -89.167
Numerous trees were blown down. A roof was blown off a barn and several homes sustained roof damage as shingles were ripped off.
Lightning, Jasper
- When
- July 16, 11:50 AM CST
- Where
- Jasper County, Stringer
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.019, -89.119 (the zone’s center; the record gives no point)
A home was struck by lightning.
Hail, Winston
- When
- July 16, 12:00 PM CST
- Where
- Winston County, 5 mi N of Louisville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.200, -89.050
Thunderstorm Wind, Hinds
- When
- July 16, 1:09 PM CST
- Where
- Hinds County, Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.333, -90.167
Thunderstorm Wind, Jones
- When
- July 16, 1:15 PM CST to 1:25 PM CST
- Where
- Jones County, Countywide
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.617, -89.183
Several trees blown down across the county.
Thunderstorm Wind, Rankin
- When
- July 16, 2:45 PM CST
- Where
- Rankin County, Pearl
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.283, -90.117
Several trees and power lines down near Albermarle Street.
Thunderstorm Wind, Hinds
- When
- July 16, 3:55 PM CST
- Where
- Hinds County, 2 mi W of Byram
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.183, -90.283
Hail, Madison
- When
- July 16, 3:55 PM CST
- Where
- Madison County, Flora
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.550, -90.317
Thunderstorm Wind, Hinds
- When
- July 16, 4:05 PM CST to 4:10 PM CST
- Where
- Hinds County, Clinton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.333, -90.333
Numerous trees and power lines blown down for several blocks.
Thunderstorm Wind, Hinds
- When
- July 16, 4:13 PM CST to 4:20 PM CST
- Where
- Hinds County, Jackson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.333, -90.167
Numerous trees were downed in the Belhaven area.
Thunderstorm Wind, Lamar
- When
- July 16, 4:37 PM CST
- Where
- Lamar County, Oak Grove
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.283, -89.417
Several trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Indiana, July 16 to 17, 2004$767,000 · 4 events
- Flash Flooding and Hail in Colorado, July 16, 2004$500,000 · 1.25 in hail · 8 events
- Tornado and Flash Flooding in Missouri, July 16, 2004$233,000 · F0 · 22 events
- Flash Flood in Utah, July 16, 2004$400,000 · 1 event
- Tornado and Hail in Wisconsin, July 16, 2004$77,000 · F0 · 24 events
- Hail and Damaging Winds in Iowa, July 16, 2004$23,000 · 57 kt wind · 7 events
- High Surf in Hawaii, July 16 to 17, 20041 injured · 6 events
- Hail and Damaging Winds in Illinois, July 16, 2004$13,000 · 57 kt wind · 3 events
- Hail and Damaging Wind in New Mexico, July 16, 20041 in hail · 3 events
- Flash Flooding in Illinois, July 16 to 17, 2004$2,000 · 2 events
- Hail and Damaging Wind in Florida, July 16, 200461 kt wind · 2 events
- Damaging Winds in Florida, July 16, 200451 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410452, 5410453, 5410451, 5410454, 5410455, 5410456, 5410457, 5410458, 5410459, 5410460, 5410461, 5410462, 5410463, 5410464, 5410465, 5410466, 5410467, 5410468, 5410469.